Wyoming, 2003

Hail in Wyoming, August 6, 2003

August 6, 2003 · NWS UNR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 6, 2:00 PM MST, 3 hours 55 minutes earlier.

Area forecast discussion, Aug 6, 2:00 PM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
300 PM MDT WED AUG 6 2003

SHOWERS JUST NOW EXITING SC SD THIS MRNG...BUT ALSO WATCHING MCS TO
OUR NORTH TO SEE IF IT WILL CLIP NRN ZONES.  OTHERWISE...TODAYS WX
PATTERN SIMILAR TO YEST W/ RIDGE AXIS OVERHEAD...JUST TILTED
SLIGHTLY TO THE NE...AND SFC LOW JUST TO THE WEST OF OUR FCST AREA.
MODELS PROG ANTHR S/WV RIDING OVR RDG INTO NRN PLAINS THIS
AFTN-EVE...SO CHANCE OF TSTMS FOR NERN WY AND NWRN SD.  AS SFC LOW
MOVES EWD THRU NERN WY... TROF/DRYLINE MAY SERVE AS FOCUS FOR
TSTMS.  ANTHR SYSTEM WL TOP RDG FRI AFTN-EVEN AND DROP INTO CNTRL
SD.  AVN ALSO BRINGING MORE WAVES ACRS THE SAME AREA BOTH SAT AND
SUN NIGHT BEFORE RDG AXIS MOVES EWD AGAIN.  TEMPS WILL HEAT UP OVR
NERN WY TODAY UNDER THERMAL RIDGE...THEN FRI WILL BE HOT FOR SD AS
RIDGE MOVES EWD AND WRN ZONES WILL HAVE DOWNSLOPING WINDS.  BACK
DOOR CD FNT MOVES INTO THE AREA SAT...SO TEMPS WILL COOL DOWN FOR
SUN.

.UNR...NONE.

SANDERS
Hazardous weather outlook, Aug 6, 5:40 AM MST, 12 hours 15 minutes before
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-061300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
640 AM MDT WED AUG 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN
WYOMING AND FAR WESTERN SOUTH DAKOTA LATE AFTERNOON AND THIS EVENING.
THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM WILL BE WIND GUSTS
GREATER THAN 60 MPH.

STORMS WILL DEVELOP AS A STORM SYSTEM MOVES FROM THE ROCKIES ACROSS
THE NORTHERN PLAINS.  INCREASING SOUTHERLY WINDS WILL SUPPLY
ADDITIONAL MOISTURE TO FUEL THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A RIDGE OF HIGH PRESSURE WILL WARM TEMPERATURES FOR THE REMAINDER OF
THE WEEK...WITH HIGHS AROUND IN THE LOWER 100S BY FRIDAY.  THE HOT...
DRY CONDITIONS WILL INCREASE FIRE DANGER BOTH IN THE BLACK HILLS AND
ON THE PLAINS.

MONSOONAL MOISTURE AND DAYTIME HEATING IS SUFFICIENT TO PRODUCE AN
ISOLATED THUNDERSTORM ANY AFTERNOON.  A STORM SYSTEM CROSSING THE
NORTHERN PLAINS FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING WILL
BRING THE BEST CHANCE FOR RAIN...BUT LARGE SCALE SIGNIFICANT
PRECIPITATION IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

SANDERS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Campbell

When
August 6, 5:55 PM MST
Where
Campbell County, 20 mi SE of Wright
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
43.517, -105.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377138.